ArticleCase reports in oncology
Hypertriglyceridemia Induced by Fluorouracil: A Novel Case Report.
Article in Case reports in oncology. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- 5-Fluorouracil-associated severe hypertriglyceridaemia with positive rechallenge.BMJ case reports · 2023Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
5 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
We had previously reported on S-1-induced hypertriglyceridemia. Here, we report fluorouracil-induced hypertriglyceridemia in a patient with capecitabine-induced hypertriglyceridemia and the corresponding therapeutic process. A woman in her forties who had experienced grade 3 hypertriglyceridemia due to oxaliplatin + capecitabine was administered fluorouracil ± oxaliplatin + levofolinate calcium + panitumumab; however, grade 4 hypertriglyceridemia occurred after the thirteenth administration. Bezafibrate normalized the elevation. Chemotherapy cessation resulted in its decrease to normal, and bezafibrate was stopped. Nine months after cessation, treatment with fluorouracil + irinotecan + levofolinate calcium + ramucirumab was initiated. After four cycles of treatment, her serum triglyceride levels increased again to grade 3, and then, fenofibrate was administered, resulting in a significant decrease to grade 1-2. Serum triglyceride levels significantly reduced after cessation of the prior fluorouracil-containing regimen, although its elevation was observed again following the latter treatment. Therefore, fluorouracil-induced hypertriglyceridemia was strongly speculated in this case. We have speculated that the most probable cause of tegafur and capecitabine-induced hypertriglyceridemia is fluorouracil or its metabolic enzymes since their end product is fluorouracil in the previous report. Results from this patient suggest that our supposition was correct. Fibrates administration, cessation of the treatment, and monitoring of serum triglyceride level was effective in this case as well as previous reports. Fluorouracil-induced hypertriglyceridemia is associated with the one caused by tegafur and capecitabine and presents the possibility of severe complications. Elucidation of its exact mechanism and epidemiological features is needed for better understanding.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.